Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 10, 2013, 9:37 AM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at Apr 10, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 9:37 AM MST (16:37 UTC)
- In effect from
- Apr 10, 2013, 12:00 PM MST
- Expired
- Apr 10, 2013, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 4.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3015 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WWUS85 KVEF 101637 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 937 AM PDT WED APR 10 2013 AZZ101-CAZ229-NVZ466-110200- /O.NEW.KVEF.FW.W.0001.130410T1900Z-130411T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 937 AM PDT WED APR 10 2013 /937 AM MST WED APR 10 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR THE COLORADO RIVER ZONES. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE THROUGH LATE MORNING AND ARE EXPECTED TO BE STRONG DURING THE AFTERNOON HOURS BEFORE DIMINISHING EARLY THIS EVENING. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS WILL BE FROM AROUND LAKE MOHAVE SOUTHWARD. * HUMIDITY...DROPPING TO AROUND 10 PERCENT. * IMPACTS...A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE AN ELEVATED THREAT OF EXTREME FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
1 follow-up statement
411 WWUS85 KVEF 110138 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 638 PM PDT WED APR 10 2013 AZZ101-CAZ229-NVZ466-110245- /O.EXP.KVEF.FW.W.0001.000000T0000Z-130411T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 638 PM PDT WED APR 10 2013 /638 PM MST WED APR 10 2013/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... NORTH WINDS HAVE BEEN DIMINISHING ALONG THE COLORADO RIVER VALLEY BETWEEN DAVIS DAM AND LAKE HAVASU AND WINDS WILL BECOME LIGHT AND VARIABLE BY LATE EVENING. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:06 AM MST, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 10, 3:06 AM MST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 306 AM PDT WED APR 10 2013 .SYNOPSIS...TEMPERATURES WILL WARM TO NEAR NORMAL TODAY AND WITH THE EXCEPTION OF THE COLORADO RIVER VALLEY...MUCH LESS WIND. A WEAK WEATHER SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE MOUNTAINS OF THE SOUTHERN GREAT BASIN ON THURSDAY FOLLOWED BY A DRY AND MILD WEATHER PATTERN INTO THE WEEKEND. ANOTHER PACIFIC STORM MAY MOVE INTO THE AREA EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...DRY NORTH FLOW TO BE OVER THE REGION TODAY WITH THE FLOW ALOFT AND SURFACE PRESSURE GRADIENTS CONTINUING TO DECREASE. THIS WILL ALLOW FOR MUCH LESS WIND AREA WIDE FOR THIS AFTERNOON. THE EXCEPTION HOWEVER WILL BE THE COLORADO RIVER VALLEY WHERE A WIND ADVISORY REMAINS IN PLACE THROUGH THE AFTERNOON. A WEAK SHORT WAVE TROUGH IS FORECAST TO MOVE INTO NORTHERN NEVADA TONIGHT...BEFORE CROSSING OVER MAINLY LINCOLN AND NORTHERN MOHAVE COUNTY LATE THURSDAY MORNING/AFTERNOON. THE MAIN DYNAMICS WITH THIS SYSTEM WILL BE TO THE NORTH AND EAST OF THE AREA...BUT CAN NOT RULE OUT A SLIGHT CHANCE OF SHOWERS OVER THE EASTERN MOUNTAINS. DRY NORTHWEST FLOW THEN RETURNS TO THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT. TEMPERATURES WILL CONTINUE TO REBOUND TODAY WITH MOST READINGS NEAR NORMAL FOR THIS AFTERNOON WITH NEAR TO SLIGHTLY ABOVE NORMAL CONDITIONS EXPECTED FOR BOTH THURSDAY AND FRIDAY. .LONG TERM...ONLY MINOR ADJUSTMENTS WERE NEEDED TO THE EXTENDED AS MODELS REMAINED IN FAIRLY GOOD AGREEMENT AND SHOWED GOOD CONSISTENCY WITH PREVIOUS RUNS...ALTHOUGH THE OPERATIONAL GFS DID BECOME MORE OF AN OUTLIER. ANY ADJUSTMENTS MADE WERE BASED PRIMARILY ON A BLEND OF THE LATEST EC AND GEFS SOLUTIONS. ABOVE NORMAL TEMPERATURES CAN BE EXPECTED SATURDAY AND SUNDAY WITH 500MB HEIGHTS APPROXIMATELY 10DM ABOVE NORMAL...AND EVEN THOUGH HEIGHTS WILL DROP SLIGHTLY ON SUNDAY AS A LOW PRESSURE SYSTEM BEGINS TO DROP SOUTH INTO THE PAC NW...INCREASED SOUTHWESTERLY WINDS ON SUNDAY ARE EXPECTED TO DEVELOP OUT AHEAD OF THE LOW AND HELP FACILITATE MIXING...HELPING TO KEEP TEMPERATURES ROUGHLY 10 DEGREES ABOVE NORMAL. WIND SPEEDS ON SUNDAY DID NOT LOOK QUITE AS IMPRESSIVE AS THEY DID 24 HOURS AGO...BUT BREEZY TO LOCALLY WINDY CONDITIONS STILL LOOK LIKELY ACROSS THE MOJAVE DESERT. THE LOW PRESSURE SYSTEM WILL CONTINUE TO DROP SOUTH MONDAY...AND BASED ON A BLEND OF THE EC AND GEFS...IS EXPECTED TO BE CENTERED OVER UTAH BY TUESDAY MORNING. THIS WILL RESULT IN A SLIGHT CHANCE OF SHOWERS ACROSS NORTHERN PORTIONS OF THE FORECAST AREA STARTING SUNDAY NIGHT AND SPREADING SOUTHEAST INTO NORTHERN MOHAVE COUNTY BY MONDAY NIGHT. OVERALL THIS SYSTEM WILL HAVE LIMITED MOISTURE AND THE MAIN IMPACTS WILL BE STRONG WINDS AND A SHARP DECREASE IN TEMPERATURES BEHIND THE SURFACE FRONT. STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS MUCH OF SAN BERNARDINO AND MOHAVE COUNTIES BY MONDAY AFTERNOON WITH STRONG NORTHERLY WINDS PUSHING DOWN THROUGH INYO...ESMERALDA AND NYE COUNTIES BEHIND THE COLD FRONT. ADVISORY LEVEL WINDS LOOK LIKELY AT THIS TIME...AND WARNING LEVEL WINDS ARE STILL DEFINITELY A POSSIBILITY...ESPECIALLY IF MODELS TREND FURTHER WEST WITH THE TRACK. TEMPERATURES WILL DROP APPROXIMATELY 20 DEGREES BY TUESDAY FROM SUNDAYS TEMPERATURES. ALL IN ALL...THIS SYSTEM LOOKS TO BE VERY SIMILAR TO THE ONE WHICH JUST RECENTLY MOVED ACROSS THE REGION. && .AVIATION...FOR MCCARRAN...EAST TO NORTHEAST WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. BASED ON THE LATEST SURFACE GRADIENTS...WINDS WILL REMAIN MORE EASTERLY UNTIL LATER THIS MORNING WHEN WINDS ALOFT WHICH HAVE A MORE NORTHERLY COMPONENT MIX DOWN AND A NORTH/NORTHEASTERLY WIND DIRECTION RESUMES...WITH GUSTS AROUND 20 KTS ON AVERAGE BY LATE THIS MORNING. DURING THE AFTERNOON WINDS WILL GRADUALLY DIMINISH AND BECOME MORE EASTERLY THEN SOUTHEASTERLY...AND EVENTUALLY DECOUPLE WITH WINDS ALOFT BY EARLY EVENING AND GET BACK TO A TYPICAL NIGHTTIME DRAINAGE DIRECTION WITH THE LOW PRESSURE SYSTEM THAT RECENTLY IMPACTED THE REGION WELL TO THE EAST. TIMING OF THE GRADUAL WIND SHIFT DURING THE COURSE OF THE DAY WILL BE THE MAIN CHALLENGE...AND WILL LIKELY HAVE TO MAKE ADJUSTMENTS AS CONDITIONS EVOLVE OVER THE COURSE OF THE DAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTHERLY WINDS WILL PERSIST ACROSS THE REGION TODAY...WITH 10-15 KTS WITH GUSTS TO 20 KTS ON AVERAGE. THE EXCEPTION WILL BE DOWN ALONG THE COLORADO RIVER VALLEY WHERE SUSTAINED 20-30 KTS AND GUSTS UP TO 40 KTS LOOK LIKELY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY UNTIL 4 PM PDT WEDNESDAY FOR NVZ021. AZ...WIND ADVISORY UNTIL 4 PM MST WEDNESDAY FOR AZZ002-036. CA...WIND ADVISORY UNTIL 4 PM PDT WEDNESDAY FOR CAZ527. && JENSEN/KENNEDY FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 10, 6:10 AM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT WED APR 10 2013 AZZ002-036-CAZ527-NVZ021-110415- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 610 AM PDT WED APR 10 2013 /610 AM MST WED APR 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT WINDS GUSTS TO BETWEEN 40 AND 45 MPH WILL LIKELY BE SEEN THROUGH THE MIDDLE OF THE AFTERNOON AND A WIND ADVISORY REMAINS IN EFFECT. WINDS WILL DECREASE BY LATE AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED THROUGH SATURDAY. HOWEVER ANOTHER PACIFIC STORM WILL BEGIN TO IMPACT THE AREA LATE SUNDAY INTO TUESDAY RESULTING IN THE POSSIBILITY OF STRONG GUSTY WINDS...COOLER TEMPERATURES...AND A SCATTERED SHOWERS OVER THE NORTHERN MOUNTAINS. THIS SYSTEM MAY BE SIMILAR TO THE STORM WHICH MOVED OVER THE AREA EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ519>526-NVZ014>020-022-110415- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 610 AM PDT WED APR 10 2013 /610 AM MST WED APR 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED THROUGH SATURDAY. HOWEVER ANOTHER PACIFIC STORM WILL BEGIN TO IMPACT THE AREA LATE SUNDAY INTO TUESDAY RESULTING IN THE POSSIBILITY OF STRONG GUSTY WINDS...COOLER TEMPERATURES...AND A SCATTERED SHOWERS OVER THE NORTHERN MOUNTAINS. THIS SYSTEM MAY BE SIMILAR TO THE STORM WHICH MOVED OVER THE AREA EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2013Red Flag Warnings in Nevada, 2013Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.